What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 4, 6:41 AM CST, 1 hour 19 minutes earlier. Its key messages:
- Issued at 1137 PM CDT Sun Aug 3 2025
- Look for a short stretch of hotter weather in the middle of the week. The higher temperatures will pair with modestly lower humidity, but heat index values will be near the heat advisory threshold, particularly Wednesday and Thursday.
- Isolated to scattered showers and storms, mostly near the seabreeze front, will be a feature of the afternoon each day this week.
- Tropical Storm Dexter has been designated in the open Atlantic Ocean off the eastern US coast, and will pose no threat to Southeast Texas.
Area forecast discussion, Aug 4, 6:41 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
741 AM CDT Mon Aug 4 2025
...New UPDATE...
.KEY MESSAGES...
Issued at 1137 PM CDT Sun Aug 3 2025
- Look for a short stretch of hotter weather in the middle of the
week. The higher temperatures will pair with modestly lower
humidity, but heat index values will be near the heat advisory
threshold, particularly Wednesday and Thursday.
- Isolated to scattered showers and storms, mostly near the
seabreeze front, will be a feature of the afternoon each day
this week.
- Tropical Storm Dexter has been designated in the open Atlantic
Ocean off the eastern US coast, and will pose no threat to
Southeast Texas.
&&
.UPDATE...
Issued at 716 AM CDT Mon Aug 4 2025
An MCS is currently moving into the Brazos Valley/Piney Woods
area this morning. KFWS radar is showing strong velocity returns
with a bowing segment on the southern flank of the line.
Mesoscale analysis suggest this to be a slightly more favorable
environment for MCS maintenance the further west you go of I-45,
especially with a north/northwest flow regime in place over the
region, where storms have a tendency to overperform compared to
CAMs. Model guidance such as the HRRR is still keen on this MCS
fizzling out over the northern zones... though it's structure is
rather impressive right now, such that it's very feasible it
survives longer that this guidance anticipates. FV3/NSSL would
seem aggressive in isolation, as they bring these storms to the
coast, though I wouldn't rule it out at this point. Haven't seen
any severe-strength wind gusts or storm reports from our
neighboring WFO though I wouldn't completely rule out a few
stronger gusts.
Bottom line, there is a risk of strong straight-line winds across
portions of SE Texas early today. Gusts to 30-40 mph have been
observed with these storms, though there is a non-zero risk of
getting a gust to 58 mph or more. This wind threat should
diminish over the next few hours as this system loses strength,
though its disorganized will likely push further south towards
around the I-10 corridor at least.
03
&&
.DISCUSSION...
Issued at 1137 PM CDT Sun Aug 3 2025
Midweek heat will likely be the most impactful weather of the
upcoming week, so let's start there. Despite being on the fringe
of a building midlevel ridge over New Mexico, 500 mb heights look
to meaningfully build into the midweek. By Tuesday evening, these
heights will be increasing above the 90th percentile per both the
NAEFS and EPS means, peaking Wednesday afternoon/evening above the
97th to 99th percentile. So, even though we're only on the edge of
this strong ridging, I expect we'll see temperatures rising safely
above average...you know...only the highest average temps of the
year for the area.
Safe to say, it will be hot, and the support goes beyond the
ensemble means. In looking at LREF cluster analysis (NAEFS and EPS
combined), both of the top two clusters are actually stronger
with this ridge than the grand ensemble. These clusters account
for roughly 3/5 of the LREF members. The only cluster without a
600 dm contour is cluster 3, which does account for 23 percent of
the LREF members. There may be some issues with the envelope here,
because that cluster is nearly 2/3 of the GEFS members, and 2
percent of the Euro members.
The one mitigating factor here is that we do indeed still look to
be on the fringe of this ridge and should escape the most
significant subsidence while still managing to mix some dry air
down to limit the upper bound of afternoon heat index values.
Still, if my forecast is perfect (which would be really cool if it
were), we're looking at heat index getting into that 103-107
range, just a bit below the threshold for a heat advisory. This
means we'll be looking at Wet Bulb Globe Temp values in the high
risk range, indicating the need for those exercising and working
strenuously outdoors to keep heat safety at front of mind. For
those who can stay or at least retreat to climate controlled
spaces for lengthy stretches, the heat concern will be lower.
For the early and late week, we'll be looking to see conditions a
little more like the usual level of peak summer heat, which is
still pretty significant, again particularly if you are really
exerting yourself out in the sun. But this time of year, we really
just have to take whatever wins we can get, even if it's a heat
index closer to 100 than 105. Though I don't expect us to have any
completely dry days due to our location on the fringe of the
strong ridging, afternoon storm coverage in the midweek should be
more isolated and likely restricted more closely to the seabreeze
front, while we should manage a little more scattered development
at the beginning and end of the week.
&&
.AVIATION...
(12Z TAF Issuance)
Issued at 637 AM CDT Mon Aug 4 2025
CLL experiencing MVFR CIGs, all other sites at VFR. MCS currently
making its way SE from DFW area. Anticipate arrival to CLL around
mid to late morning. Included PROB30 for TSRA at all sites for
this afternoon as the MCS pushes through. Gusty N/NW winds will
be possible along the leading edge of the system. Reduced VSBYs
will also be possible with any heavier showers/storms. Otherwise,
expect VFR to prevail through the day with rain clearing out of
the area later this evening. Winds will generally be east this
morning, becoming E/SE this afternoon. Winds should remain light
outside of any stronger storms.
Adams
&&
.MARINE...
Issued at 1137 PM CDT Sun Aug 3 2025
Persistent low seas and generally light to occasionally moderate winds
driven by the daily seabreeze and landbreeze cycle prevail.
Expect daily opportunities for isolated to scattered showers and
thunderstorms over the next several days as well. Stronger winds
and rougher seas can occur in the vicinity of any thunderstorms.
In some cases, thunderstorm winds can extend far from the
associated storm. Late in the week, winds may increase modestly,
pushing seas more into the 2 to 3 foot range.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 92 74 95 75 / 40 10 20 10
Houston (IAH) 93 77 95 78 / 40 10 30 10
Galveston (GLS) 91 82 91 83 / 30 10 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
DISCUSSION...Luchs
AVIATION...Adams
MARINE...Luchs
In the hours before
Special weather statement, Aug 4, 6:44 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
744 AM CDT Mon Aug 4 2025
TXZ163-164-176-177-195-196-198-041315-
Madison TX-Walker TX-Brazos TX-Grimes TX-Burleson TX-Houston TX-
Trinity TX-
744 AM CDT Mon Aug 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL TRINITY...EAST
CENTRAL BURLESON...NORTHERN GRIMES...BRAZOS...HOUSTON...MADISON AND
CENTRAL WALKER COUNTIES THROUGH 815 AM CDT...
At 743 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palestine to near Centerville to near
Franklin. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
College Station, Bryan, northwestern Huntsville, Crockett,
Madisonville, Austonio, Trinity, Grapeland, Lovelady, Bedias, Kurten,
Latexo, Wixon Valley, Kyle Field, Bryan Utilities Lake, Normangee,
Iola, Crabbs Prairie, Mound City, and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3122 9520 3076 9550 3044 9642 3073 9649
3091 9635 3109 9598 3109 9577 3114 9577
3116 9573 3121 9575 3127 9573 3132 9566
3145 9571 3146 9575 3147 9572 3150 9574
3154 9565 3158 9540
TIME...MOT...LOC 1243Z 325DEG 31KT 3177 9558 3131 9593 3111 9646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
03Special weather statement, Aug 4, 6:52 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
752 AM CDT Mon Aug 4 2025
TXZ195-196-041315-
Brazos TX-Burleson TX-
752 AM CDT Mon Aug 4 2025
...STRONG THUNDERSTORMS WILL IMPACT BURLESON AND NORTHWESTERN BRAZOS
COUNTIES THROUGH 815 AM CDT...
At 752 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Camp Creek Lake to near Calvert to near Belton.
Movement was south at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western College Station, western Bryan, Caldwell, Snook, Bryan
Utilities Lake, Deanville, and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3073 9662 3073 9660 3071 9660 3070 9656
3074 9646 3088 9638 3047 9634 3040 9661
3042 9683 3043 9687 3046 9688 3047 9691
3049 9690 3054 9692 3056 9696
TIME...MOT...LOC 1252Z 358DEG 45KT 3105 9631 3100 9664 3101 9747
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
03Special weather statement, Aug 4, 7:20 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
820 AM CDT Mon Aug 4 2025
TXZ163-164-176>179-195>199-041415-
San Jacinto TX-Madison TX-Walker TX-Brazos TX-Washington TX-
Grimes TX-Burleson TX-Polk TX-Montgomery TX-Houston TX-Trinity TX-
820 AM CDT Mon Aug 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TRINITY...
BURLESON...GRIMES...BRAZOS...NORTHERN WASHINGTON...NORTHWESTERN
MONTGOMERY...NORTHWESTERN SAN JACINTO...HOUSTON...MADISON...WEST
CENTRAL POLK AND WALKER COUNTIES THROUGH 915 AM CDT...
At 820 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grapeland to 7 miles north of Bedias to
near Granger Dam. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
College Station, Bryan, Huntsville, Navasota, Crockett, Madisonville,
Caldwell, Austonio, Washington, Trinity, Grapeland, Somerville, New
Waverly, Point Blank, Lovelady, Montgomery, Snook, Riverside, Bedias,
and Kurten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3107 9605 3109 9577 3116 9573 3127 9573
3132 9566 3146 9572 3146 9575 3155 9563
3157 9541 3083 9512 3036 9566 3027 9667
3030 9664 3032 9674 3056 9696
TIME...MOT...LOC 1320Z 329DEG 35KT 3151 9541 3087 9599 3076 9733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
03